Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 430, NWS Fort Worth, TX

August 4, 20256 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 4, 2025, 6:55 AM CDT for 6 counties in Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2025, 6:55 AM CDT (11:55 UTC)
Expired
Aug 4, 2025, 7:25 AM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Falls County, TX, Freestone County, TX, Hill County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

320 
WUUS54 KFWD 041155
SVRFWD
TXC145-161-217-293-309-349-041245-
/O.NEW.KFWD.SV.W.0430.250804T1155Z-250804T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
655 AM CDT Mon Aug 4 2025

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern McLennan County in central Texas...
  Southwestern Freestone County in central Texas...
  Limestone County in central Texas...
  Southeastern Hill County in central Texas...
  Northeastern Falls County in central Texas...
  Southwestern Navarro County in north central Texas...

* Until 745 AM CDT.

* At 655 AM CDT, severe thunderstorms were located along a line
  extending from near Wortham to near Tradinghouse Creek Reservoir,
  moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Mexia, Mart, Fort Parker State Park, and Lake Mexia around 700 AM 
  CDT.
  Groesbeck and Teague around 705 AM CDT.

Other locations impacted by these severe thunderstorms include
Birome, Oak Valley, Ben Hur, Watt, Otto, Fallon, Mount Calm,
Tehuacana, Richland, and Corbet.

This includes Interstate 45 between mile markers 217 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Heavy rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3160 9617 3134 9681 3177 9704 3207 9651
TIME...MOT...LOC 1155Z 327DEG 37KT 3180 9636 3160 9692 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Prater
1 follow-up statement
530 
WWUS54 KFWD 041225
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
725 AM CDT Mon Aug 4 2025

TXC145-161-217-293-309-349-041235-
/O.CAN.KFWD.SV.W.0430.000000T0000Z-250804T1245Z/
McLennan TX-Freestone TX-Limestone TX-Hill TX-Falls TX-Navarro TX-
725 AM CDT Mon Aug 4 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLENNAN...
SOUTHWESTERN FREESTONE...LIMESTONE...SOUTHEASTERN HILL...NORTHEASTERN
FALLS AND SOUTHWESTERN NAVARRO COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

&&

LAT...LON 3160 9617 3134 9681 3177 9704 3207 9651
TIME...MOT...LOC 1224Z 327DEG 37KT 3155 9617 3135 9673 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:54 AM CDT, 1 minute earlier. Its key messages:

  • A thunderstorm complex is moving across Central Texas at this time. The main threat continues to be strong to damaging winds, however, there will a low potential for hail to occur.
  • Seasonably hot and mostly dry weather resumes by Tuesday. &&
Area forecast discussion, Aug 4, 6:54 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Fort Worth TX
654 AM CDT Mon Aug 4 2025

...New Aviation, Short Term...

.KEY MESSAGES...

- A thunderstorm complex is moving across Central Texas at this
  time. The main threat continues to be strong to damaging winds,
  however, there will a low potential for hail to occur.

- Seasonably hot and mostly dry weather resumes by Tuesday.

 &&

.SHORT TERM... /NEW/
Update:
The line of severe thunderstorms has moved south of the I-20
corridor and continues moving towards Central and East Texas.
Instability ahead of the line ranges from 1200-1500 J/Kg with a
weak low level jet in place. This should be enough to propagate
the complex through the rest of our area with a threat for strong
to damaging winds.

Additionally, an axis of instability and moisture extends towards
out northwestern-most counties, leading to additional isolated
strong thunderstorms. The expectation is for these storms to move
south/southeast through the morning and dissipating by the early
afternoon.

By the mid-afternoon hours, most of the thunderstorm activity will
be well south of our region, leaving behind precipitation-free
conditions. The remnant cloud cover today will help keep
temperatures in the upper 80s to mid 90s.

Hernandez

Previous Discussion:
/Today and Tonight/

A line of storms is now over southwestern Oklahoma and far NW
North Texas, continuing to move to the southeast. Wind gusts
along the leading edge of the line have ranged between 30-40 mph
with frequent lightning continuing. As the complex moves into
North Texas, the main threat will be strong wind gusts along the
leading edge of the line. With ample amounts of instability still
in place, if a more robust thunderstorm develops, a few instances
of damaging wind gusts or large hail cannot be ruled out.

The line of storms will propagate to the southeast through the
early morning hours with most of the storms just south of the I-20
corridor by sunrise. Given the fast moving nature of this
complex, most of thunderstorm activity will be south of our
region by noon. Having said that, some of the guidance does keep
an axis of instability and ascent west of I-35 through the morning
and early afternoon. A few additional storms cannot be ruled out
within this axis with a few strong storms possible. Small hail,
gusty winds, and frequent lightning will be the main concerns.

As the shortwave responsible for the incoming thunderstorm
complex moves south, rain chances will come to an end this
evening. Given this morning's rain and lingering cloud cover,
today's highs are likely to remain in the 80s to lower 90s.

Tonight, expect temperatures to be in the upper 60s to lower 70s
throughout the region with mostly clear skies. No precipitation is
expected with winds out of the east/southeast below 10 kts.

Hernandez

&&

.LONG TERM... /Issued 131 AM CDT Mon Aug 4 2025/
/Tuesday Onward/

With subsidence increasing across the region, no widespread
precipitation is expected on Tuesday. A few isolated showers and
storms may develop across the Brazos Valley in the afternoon,
however, coverage will remain below 20%. Afternoon temperatures
will be in the lower to mid 90s with mostly sunny skies in place.

By Wednesday, increasing 500mb heights throughout the Southern
Plains will shunt precipitation east of our area. In turn, this
will lead to a warming trend as highs climb into the upper 90s
starting Wednesday. By Friday, widespread triple digits will
return across North Texas with heat index values as high as 108 in
some locations.

Hernandez

&&

.AVIATION... /NEW/
/12z TAFs/

The greatest impact at this time is occurring at KACT as a line
of storms moves overhead. This is expected to continue through 13z
with improvement after 14z.

For North Texas, the bulk of the precipitation has shifted away
from the TAFs. A few lingering showers or isolated storms may
develop INVOF the airports, however, direct impacts over the
terminal are less probable.

Winds are mostly out of the west/southwest at this time, generally
below 10 kts. Expect minimal wind direction/speed changes through
the rest of the TAF cycle.

Hernandez

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this morning across
parts Central Texas. Even if activation is not locally requested,
any reports of hazardous weather to the National Weather Service
are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    89  75  93  77  96 /  50   0   5   0   0
Waco                89  73  92  74  94 /  60  10  10   0   0
Paris               89  71  93  71  96 /  20   5   0   0   0
Denton              89  71  94  73  97 /  40   0   5   0   0
McKinney            89  71  93  73  96 /  40   0   5   0   0
Dallas              90  75  94  76  97 /  50   5   5   0   0
Terrell             89  71  94  73  96 /  40   5   5   0   0
Corsicana           90  73  96  75  97 /  50  10  10   0   0
Temple              91  73  94  73  96 /  40  10  10   5   5
Mineral Wells       92  71  96  72  99 /  40   0   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Aug 4, 4:38 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
438 AM CDT Mon Aug 4 2025

TXZ101-102-117-118-041015-
Parker TX-Tarrant TX-Wise TX-Jack TX-
438 AM CDT Mon Aug 4 2025

...A strong thunderstorm will impact portions of southwestern Wise,
southeastern Jack, northeastern Parker and northwestern Tarrant
Counties through 515 AM CDT...

At 438 AM CDT, Doppler radar was tracking a strong thunderstorm near
Poolville, or 13 miles west of Briar, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Springtown around 445 AM CDT.
  Weatherford, Willow Park, and Lake Weatherford around 505 AM CDT.

Other locations impacted by this storm include Peaster, Advance,
Cottondale, Keeter, Gibtown, Joplin, Balsora, Agnes, Boonsville, and
Highland Addition.

This includes Interstate 20 between mile markers 408 and 415.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3306 9805 3320 9783 3313 9758 3293 9744
      3268 9774
TIME...MOT...LOC 0938Z 325DEG 26KT 3300 9778

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Prater
Special weather statement, Aug 4, 5:06 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
506 AM CDT Mon Aug 4 2025

TXZ118-133-041030-
Tarrant TX-Johnson TX-
506 AM CDT Mon Aug 4 2025

...A strong thunderstorm will impact portions of northern Johnson and
southwestern Tarrant Counties through 530 AM CDT...

At 506 AM CDT, Doppler radar was tracking a strong thunderstorm over
Benbrook, moving south at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fort Worth and Crowley around 510 AM CDT.
  Burleson around 515 AM CDT.
  Joshua around 520 AM CDT.
  Cross Timber around 525 AM CDT.

Other locations impacted by this storm include Lillian, Benbrook
Lake, Lake Arlington, Briaroaks, Westover Hills, and Egan.

This includes the following highways...
 Interstate 35W between mile markers 31 and 52.
 Interstate 20 between mile markers 423 and 444.
 Interstate 30 between mile markers 2 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3278 9723 3250 9712 3239 9756 3253 9757
      3255 9757 3256 9755 3273 9755
TIME...MOT...LOC 1006Z 341DEG 28KT 3264 9745

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Prater
Special weather statement, Aug 4, 5:15 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
515 AM CDT Mon Aug 4 2025

TXZ118-119-134-041030-
Ellis TX-Tarrant TX-Dallas TX-
515 AM CDT Mon Aug 4 2025

...A strong thunderstorm will impact portions of southeastern
Tarrant, northwestern Ellis and southwestern Dallas Counties through
530 AM CDT...

At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near
Arlington, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Arlington, Grand Prairie, Mansfield, Cedar Hill, and Cedar Hill
  State Park around 520 AM CDT.

Other locations impacted by this storm include Joe Pool Lake,
Mountain Creek Lake, Dalworthington Gardens, and Lake Arlington.

This includes the following highways...
 Interstate 35E between mile markers 410 and 434.
 Interstate 20 between mile markers 445 and 471.
 Interstate 30 between mile markers 21 and 46.
 Interstate 45 between mile markers 278 and 283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3255 9669 3249 9709 3255 9709 3255 9714
      3278 9723 3285 9681
TIME...MOT...LOC 1015Z 336DEG 20KT 3265 9709

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Prater
Special weather statement, Aug 4, 5:28 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
528 AM CDT Mon Aug 4 2025

TXZ121-122-041100-
Kaufman TX-Van Zandt TX-
528 AM CDT Mon Aug 4 2025

...A strong thunderstorm will impact portions of Kaufman and west
central Van Zandt Counties through 600 AM CDT...

At 527 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kaufman, moving southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of Kaufman and west
central Van Zandt Counties, including the following locations...
Heartland, Whitton, Rand, Stubbs, Becker, Ola, Lawrence, Elmo, Oak
Grove, and Tolosa.

This includes Interstate 20 between mile markers 487 and 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3254 9586 3236 9621 3236 9632 3274 9652
      3275 9652 3281 9634 3282 9630 3283 9629
      3284 9626 3284 9615
TIME...MOT...LOC 1027Z 321DEG 28KT 3265 9625

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Prater
Local storm report, Aug 4, 5:29 AM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
529 AM CDT Mon Aug 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 AM     Tstm Wnd Gst     3 SE Arlington          32.66N 97.09W
08/04/2025  M61 MPH          Tarrant            TX   ASOS

            KGKY gust of 61 mph.

&&

JH
Local storm report, Aug 4, 5:35 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
535 AM CDT Mon Aug 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     Tstm Wnd Gst     3 SE Arlington          32.66N 97.10W
08/04/2025  M61 MPH          Tarrant            TX   ASOS

            KGKY ASOS gust to 61 mph at 527 am.

&&

JH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:55 AM CDTSevere Thunderstorm WarningFWDCooke, Montague50 min
Aug 4, 2:43 AM CDTSpecial Weather StatementFWDCooke32 min
Aug 4, 3:01 AM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson, Montague59 min
Aug 4, 3:36 AM CDTSevere Thunderstorm WarningFWDDenton24 min
Aug 4, 3:40 AM CDTSpecial Weather StatementFWDWise35 min
Aug 4, 3:44 AM CDTSevere Thunderstorm WarningFWDJack, Wise61 min
Aug 4, 3:58 AM CDTSpecial Weather StatementFWDDenton32 min
Aug 4, 4:17 AM CDTSpecial Weather StatementFWDCollin, Dallas28 min
Aug 4, 4:38 AM CDTSpecial Weather StatementFWDParker37 min
Aug 4, 5:06 AM CDTSpecial Weather StatementFWDTarrant24 min
Aug 4, 5:15 AM CDTSpecial Weather StatementFWDDallas15 min
Aug 4, 5:25 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Hill, Johnson, Tarrant65 min
Aug 4, 5:28 AM CDTSpecial Weather StatementFWDKaufman32 min
Aug 4, 6:00 AM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan, Navarro60 min
Aug 4, 6:06 AM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro54 min
Aug 4, 7:00 AM CDTSpecial Weather StatementFWDFreestone30 min
Aug 4, 7:05 AM CDTSpecial Weather StatementFWDMcLennan25 min
Aug 4, 7:16 AM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone, Robertson44 min
Aug 4, 7:43 AM CDTSpecial Weather StatementFWDFalls, Milam, Robertson47 min
Aug 4, 7:46 AM CDTSpecial Weather StatementFWDAnderson29 min
Aug 4, 7:52 AM CDTSpecial Weather StatementFWDHood, Somervell23 min
Aug 4, 8:00 AM CDTSpecial Weather StatementFWDLeon45 min
Aug 4, 8:29 AM CDTSpecial Weather StatementFWDMilam, Robertson46 min
Aug 4, 8:33 AM CDTSpecial Weather StatementFWDSomervell27 min
Aug 4, 8:37 AM CDTSpecial Weather StatementFWDHood38 min
Aug 4, 9:10 AM CDTSpecial Weather StatementFWDPalo Pinto35 min
Aug 4, 9:44 AM CDTSpecial Weather StatementFWDErath46 min
Aug 4, 11:38 AM CDTSpecial Weather StatementFWDErath37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.